JOURNAL ARTICLE

Neutropenic enterocolitis: An unusual complication of HCV combination therapy with PEG-IFN and ribavirin

Krishna S Kasturi, Rajasekhara R Mummadi, Gagan K Sood
European Journal of Internal Medicine 2008, 19 (5): 372-3
18549944
Drug induced neutropenia as a consequence of intensive chemotherapy for hematological malignancies and solid tumors is known to be associated with severe, life-threatening infections such as neutropenic enterocolitis. However, the neutropenia associated with HCV combination therapy with Pegylated Interferon [PEG-IFN] and ribavirin is considered to be well tolerated in patients without other co-morbidities. We present a case of a severe gastrointestinal complication in a patient receiving HCV combination therapy and advocate caution in continuing therapy in patients with neutropenia, especially in the presence of underlying co-morbidities such as cirrhosis.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
18549944
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.